Heart Disease Expert Forum
Atrial Fibrillation
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Atrial Fibrillation

I have had a-fib for the past six years and, with sporadic exceptions, I remained in sinus rhythm with the use of quinidine and lanoxin. Due to low a low blood platelet count, I was switched to tambocor eight weeks ago. During the process of changing medication I reverted to a-fib and had to be cardio-converted. Three days ago, I slipped into a-fib and, despite increasing the tambocor dosage, I am still in a-fib; I started coumadin yesterday. My doctor is hoping the increased tambocor will convert me. I have read about Ibulitide as means for conversion. Should this drug be considered? What would be a reasonable time to wait on the conversion with Tambocor. Would cardio-conversion be another option? If so, when?
Related Discussions
238668_tn?1232735930
Ibulitide is used as an in-hospital drug for cardioversions and is associated with an 8% risk of a dangerous rhythm that required electrical cardioversion.  For this reason it is only used in someone who is ready to undergo an electrical cardioversion.  aS far as timing of these events that is really up to the individual and their doctor.
9 Comments
Blank
Avatar_n_tn
Sorry for the misspelling, I believe the correct spelling is Ibutilide. Thanks.
Blank
238668_tn?1232735930
That's OK.  I misspelled it too to make you feel better.
Blank
Avatar_n_tn
I too have had a/fib for maybe eight years, I had Norpace, Inderal, Lanoxin, Quinidine, valium to slow me down, to make it short the Quinidine stopped working . I was having bad episodes, I went to the hospital so they could monitor me while they switched me to Rythmol, one week to the day I went into A/fib so bad I went to E.R. stayed three days, was put on coumadin and told to wait two months then they would do a cardio conversion, It was hard living like that constantly, I went in in two months, had the conversion, was put on Amiodarone plus Atenol. was home one week and heart was out of rythm but being medication slowed heart and pressure down so much that then i hardly noticed it,,I remained on Amiodaone, Atanol, Coumadin, They did put in a pacemaker as the drugs to slow down and regulate the beat made it too slow.I have been out of A/fib now 3 months, takes time sometimes
Blank
Avatar_n_tn
Does anyone know the percentage of a-fibs that are proximal and what percentage are vagal.  I have had afib a few times and now that I have learned to use the valsalva manuver I can take myself out of all arythmias within seconds, it is cool.  What type would  I have since it works for me?  Also why dont' doctors tell patients of this manuever, is there some danger involved,  I realise that doctors are trained with medications, but if this works this seams like a great begining.

Thanks again.
Blank
Avatar_n_tn
Yeah, I agree with you Allan.  If you can revert your heart from afib or rapid beating by some other process other than medication, why not? I have been successful in the past drinking ice water to bring my heart back from beating very rapidly.  By the way, what is the valsalva maneuver?
Thanks.
Blank
Avatar_n_tn
my father has a defibalator and pacemaker. he is on, many medications including coreg,captopril, and quinidine. he often has to go in the hospital for his illness. within a day he is feeling better. he smokes at home and of course cannot in the hospital and i wonder if tobacco has an effect on his meds?
Blank
Avatar_n_tn
I would like to know if you can be in a-fib and still have a normal pulse.  I have been experiencing a-fib with irregular beat about three or four times a year for six or seven years. These episodes range from just a few minutes to hours, with heart rate at about 170bpm. My blood pressure last visit dropped to 90 over 60.

I am currently on 50mg Toprol XL.

40 times a year when I first lay down at night I sense a fluttering in my chest but maintain a normal pulse. I get very light headed, somewhat nauseous and dizzy and fill up with gas. It generally gets worse until I get up and pace the house for twenty minutes, releasing gas by burping. This will sometimes take care of the problem but if it doesn't a half tablet of zanax usually will.

Is there a possibility that this fluttering I feel is a-fib? My heart rate is usually in the high 40's. Could this be low blood pressure or does it sound like anxiety?
Blank
Avatar_n_tn
All these experiences are interesting and informative. I, too, would like to know more about the "valsalva" method. Also, has anyone been converted with the Ibulitide medication? I know research is continuing on this medical condition, but, presently, it appears that, once contacted, you have it forever!
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank